Healthy SadnessSun, Oct 31st 1999
I am new to the area of mental health. I have taken up employment providing supported housing in the North west of England for people who have a range of mental illness. In one of my 24 hour supported houses I have a man in his mid forties who has schizophrenia. This man, while reading his file has been unstable for many years. However three years ago was prescribed Clozapine. This had the desired effect and the man in question was stabilized for some time. However over the last six months he has started to relapse and has had three hospital admissions one resulting in a section 3 under UK MHA. The Community Psy Nurses have said there is nothing we can do as his body is getting used to the effect of the med and is now is not as effective. My role is more towards providing the social networks and as such have no say in medical matters. I feels very sad to see this man slipping back. Please advise.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.